MAUDE Adverse Event Report: ARTHREX, INC. BC, CORKSCREW FT, TRI-PLAY, 4.75MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BC, CORKSCREW FT, TRI-PLAY, 4.75MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BC, CORKSCREW FT, TRI-PLAY, 4.75MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021 it was reported by a sales representative via email that an ar-1927bcf-475 corkscrew's handle sheared off at the proximal edge of the implant causing sharp edged that ended up cutting the sutures.This was discovered during a subscapularis repair on (b)(6) 2021.Surgeon used an easy out to retrieve most of the metal and to pull out the anchor.By using another anchor, surgeon was able to complete case successfully with no patient affected.Additional info requested.Additional info received 09/16/2021: device broke upon the final turn of insertion and the broken sharp edged cute into the sutures.Device will not be retuned as i was discarded by facility.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the tip of the shaft of the device had broken off.However, without the return of the device, further investigation cannot be performed.The root cause of the reported failure mode is undetermined.

Brand Name
BC, CORKSCREW FT, TRI-PLAY, 4.75MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12571546
Report Number1220246-2021-03735
Device Sequence Number19729520
Product Code MAI
UDI-Device Identifier00888867238541
UDI-Public00888867238541
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K173788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberBC, CORKSCREW FT, TRI-PLAY, 4.75MM
Device Catalogue NumberAR-1927BCF-475
Device Lot Number11791487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/05/2021
Patient Sequence Number1